Refine Search

New Search

Results: 2

(searched for: doi:10.18203/issn.2455-4529.intjresdermatol20173926)
Save to Scifeed
Page of 1
Articles per Page
by
Show export options
  Select all
Shromona Kar, Bhaskar Gupta, Gazala Khanam Barbhuiya
IP Indian Journal of Clinical and Experimental Dermatology, Volume 8, pp 118-123; https://doi.org/10.18231/j.ijced.2022.026

Abstract:
Topical steroid (TS) creams are easily available in pharmacies all over India, as OTC (over the counter) drugs. So are easily being misused even without the dermatologist’s prescription, which leads to side effects pertaining to the lack of awareness about the contraindications and adverse effects of the topical steroids. This was a cross-sectional, questionnaire-based study, conducted from July 2021 to December 2021, at the outpatient Department of Dermatology, Venereology and Leprosy, of a tertiary care hospital in North East India. Patients of both sexes (males and females), 15 years onwards were included in this study who presented with any kind of facial dermatoses resulting from use of topical steroid on face. Out of 300 patients who misused TS, majority were females (72%). The most common brand used was Betnovate C which contained betamethasone (0.1% w/w) & clioquinol (3% w/w). The average duration of use was less than 6 months (51%), shortest being 15 days and longest being 4 years. The most common reason for misuse was acne (38%) followed by fairness (22%) and the most common effect observed after misuse was acne form eruptions (25%) followed by dyspigmentation (16%). Most of the users had attained education till primary school. Abuse was commonly from purchase of the drug OTC or from pharmacists. As steroid abuse is increasing alarmingly, awareness about its various adverse effects becomes necessary.
Liza Mohapatra, Sonal Jain, Prasenjeet Mohanty, Swapna Jena, Binodini Behera
Published: 1 January 2020
Indian dermatology online journal, Volume 11; https://doi.org/10.4103/idoj.idoj_259_19

Abstract:
Background: Topical corticosteroids (TCs) are widely used for various indications in dermatology. However, these can cause a plethora of symptoms if overused or abused. Topical steroid damaged face is a relatively new entity which was described in 2008. TC abuse cause a myriad of side effects viz, erythema, telangiectasia, acne, acneiform eruption, hyper/hypopigmentation, rosacea, and photosensitivity when used inappropriately. Aim: The aim of the study was to ascertain the prevalence, demographics, and clinical presentations of TC abuse on faceamong our population. Materials and Methods: This was a cross-sectional study performed at dermatology department of a tertiary care teaching hospitallocated in eastern India for 1 year. All patients with facial dermatoses attending the outpatient department were asked about use of TC in recent past and those with positive history were included. A detailed clinical evaluation was undertaken and various demographic and clinical data were recorded. Results: A total of 316 patients (53 males, 263 females) presented with topical steroid-induced facial dermatoses during the entire study period. Majority of them used these agents on suggestion of close friends and relatives, pharmacists, television commercials, and doctors. Mometasone in the form “No-Scar” preparation was the most commonly abused topical steroid in our study. The most common side effects encountered were steroid-induced acne (45.2%) or flare of pre-existing acne followed by erythema and telangiectasia (21.2%), hypertrichosis (6.6%), rosacea (2.2%), and atrophy (1.5%).The most common reason for abusing TC was to get a fairer skin tone. Conclusion: Our study reports the clinical patterns of TC abused facial dermatoses.The fantasy to get a fairer skin among the people of our country has led to the abuse of topical corticosteroids. We conducted this study to create awareness among these patients about the dreadful effects of steroid misuse.
Page of 1
Articles per Page
by
Show export options
  Select all
Back to Top Top